Advanced Search
MyIDEAS: Login to save this article or follow this journal

A Multiserver Queueing System with Impatient Customers

Contents:

Author Info

  • Nam Kyoo Boots

    (Department of Econometrics, Vrije University, 1081 HV Amsterdam, The Netherlands)

  • Henk Tijms

    (Department of Econometrics, Vrije University, 1081 HV Amsterdam, The Netherlands)

Abstract

Many real-world situations involve queueing systems in which customers wait for service for a limited time only and leave the system if service has not begun within that time. This paper considers a multiserver queueing system with impatient customers, where the customers arrive according to a Poisson process and the service requirements have a general distribution. A simple and insightful solution is presented for the loss probability. The solution is exact for exponential services and is an excellent heuristic for general service times.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://dx.doi.org/10.1287/mnsc.45.3.444
Download Restriction: no

Bibliographic Info

Article provided by INFORMS in its journal Management Science.

Volume (Year): 45 (1999)
Issue (Month): 3 (March)
Pages: 444-448

as in new window
Handle: RePEc:inm:ormnsc:v:45:y:1999:i:3:p:444-448

Contact details of provider:
Postal: 7240 Parkway Drive, Suite 300, Hanover, MD 21076 USA
Phone: +1-443-757-3500
Fax: 443-757-3515
Email:
Web page: http://www.informs.org/
More information through EDIRC

Related research

Keywords: M/G/c queue; impatience; loss probability; heuristic;

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Wang, Qinan, 2004. "Modeling and analysis of high risk patient queues," European Journal of Operational Research, Elsevier, vol. 155(2), pages 502-515, June.
  2. Slotnick, Susan A. & Sobel, Matthew J., 2005. "Manufacturing lead-time rules: Customer retention versus tardiness costs," European Journal of Operational Research, Elsevier, vol. 163(3), pages 825-856, June.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:inm:ormnsc:v:45:y:1999:i:3:p:444-448. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Mirko Janc).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.